If you need an accessible version of this item please contact JSTOR User Support

A Bivariate Model for the Distribution of $\sqrt b_1$ and b2

L. R. Shenton and K. O. Bowman
Journal of the American Statistical Association
Vol. 72, No. 357 (Mar., 1977), pp. 206-211
DOI: 10.2307/2286939
Stable URL: http://www.jstor.org/stable/2286939
Page Count: 6
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
A Bivariate Model for the Distribution of $\sqrt b_1$ and b2
Preview not available

Abstract

In sampling from general populations, the skewness and kurtosis statistics are subject to the constraint $b_2 > 1 + b_1$. A bivariate product-density model for the distribution of $\sqrt b_1$ and b2 is studied, consisting of a Johnson SU approximation to the marginal density of $\sqrt b_1$, and a gamma density for the conditional distribution of b2. Equiprobability contours are given for sampling from normal and nonnormal populations. In the normal case, an eight-parameter model is completely specified.

Page Thumbnails

  • Thumbnail: Page 
206
    206
  • Thumbnail: Page 
207
    207
  • Thumbnail: Page 
208
    208
  • Thumbnail: Page 
209
    209
  • Thumbnail: Page 
210
    210
  • Thumbnail: Page 
211
    211